Clofazimine pulmonary crystal deposition syndrome: a case of pseudo haemoptysis.
Аннотация
Clofazimine is an antimycobacterial, anti-inflammatory agent used in the management of leprosy and multidrug-resistant (MDR) tuberculosis. It has high oral bioavailability and poor solubility because of which prolonged administration of the drug results in its accumulation as intracellular biocrystals in tissue macrophages. We describe the case of a female patient in her early 30s who was on therapy for MDR tuberculosis. She presented with streaky haemoptysis of 6 months. Radiographic examination showed no abnormality in pulmonary vasculature and parenchyma. Bronchoscopy showed diffuse red-coloured flecks in tracheal and bronchial mucosa. The retrieved bronchoalveolar lavage (BAL) fluid was reddish-purple in colour. Microscopic examination of BAL fluid showed reddish clofazimine crystal deposition in alveolar macrophages. Serum and BAL clofazimine levels were performed using high performance liquid chromatography which confirmed high drug levels. She developed reddish discolouration of the skin during therapy due to clofazimine deposition. A diagnosis of pulmonary clofazimine crystal deposition syndrome causing pseudohaemoptysis was established.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.